Winter Weather, Albemarle / Charlotttesville
- When
- February 22, 7:00 AM EST to 12:00 PM EST
- Where
- Albemarle / Charlotttesville forecast zone
- Reported by
- COOP STATION
- Coordinates
- 38.029, -78.477 (the zone’s center; the record gives no point)
An area of low pressure moved across the area and generated a period of snow. Total Snowfall ranged from 1 to 3 inches across the area.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
An area of low pressure moved across the area and generated a period of snow. Total Snowfall ranged from 1 to 3 inches across the area. Inconveniences in travel and commerce occurred due to this snowfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 22, 3:40 AM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 340 AM EST WED FEB 22 2006 .SHORT TERM /TDA-TNGT/... AGONIZED OVR WHAT TO DO REGARDING TDAS SNOW AND IF ANY ADVSRIES WERE NEEDED. CLDS ARE LOWERING OVR THE CWA ATTM W/ SLTLY HIGHER RDR REFLECTIVITIES APPEARING...AND LGT RA ON OBS IN WRN W.V. TEMPS IN OUR CWA ARE MARGINAL FOR SN...BUT DWPTS STILL RLTVLY LOW SO SOME LOWERING OF THE TEMP WL OCCUR AS ATMOSPHERE MOISTENS. BLV BULK OF PCPN WL OCCUR DURG MRNG HRS. HV DECIDED TO GO W/ AN ADVSRY FOR 1-2 ONLY IN HIGHLAND/PENDLETON. AM LVG OUT COUNTIES TO THE E - AUGUSTA/ROCKINGHAM...BECAUSE OF BIG ELEVATION DIFF FM THE COUNTIES TO THE W. 1-2 IS ABSOLUTE MIN CRITERIA (FOR OUR OFFICE) FOR AN ADVSRY. BOTH RNK AND RLX HV SLTLY HIGHER CRITERIA SO IT LOOKS LK THESE WL BE THE ONLY COUNTIES W/ AN ADVSRY. STILL...BLV THE SNOW WL BE FAIRLY WET..AND SHOULD BE ONLY A MINIMAL IMPACT TO TRAVEL. GOING AN INCH OR LESS ELSEWHERE...MAINLY LESS. BLV 1) AS YOU MV FURTHER N PCPN WL BE LESS...AND 2) ATMOSPHERE WARM ENOUGH THAT SN WL MIX W/ RAIN. BLV PCPN WL BE ENDING BY SUNSET AS 160 KT JET WL SPEED THE SHRT WV E. JET RMNS OVRHD TNGT...AND W/ IT A FAIR AMT OF HIGHER CLDS. FOR TEMPS TDA AM STAYING UNDER GUIDNC - W/ XTNSV CLD CVR XPCTG LTL IN THE WAY OF TEMP RISE - 35-40 MOST OF THE CWA. TGNT 25-30 FM MTNS W...30-35 E. WOODY && .AVIATION... VFR CONDITIONS WILL DETERIORATE THIS MRNG LOW PRES MOVES IN FROM THE WEST. MVFR CIGS EXPECTED BY 11Z AT CHO AND SPREADING TO THE NE BETWEEN 11 AND 16Z. AFTER 11Z CHC OF RASN REDUCING VSBYS TO MVFR ELSEWHERE. && .MARINE... WINDS STAYING BLO SCA VALUES. SOME REDUCTIONS IN VSBY DURG MRNG HRS W/ RASN. && .LONG TERM (THU-WED) HIGH PRES WILL DOMINATE THE REGION THROUGH SAT. THEN ARCTIC FRONT MOVES THRU THE AREA SUN MORNING WITH COLDEST AIR OF THE SEASON THUS FAR. HIGHS MON-WED ONLY IN THE 20S WITH LOWS IN THE TEENS AND SINGLE DIGITS. ROSA && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...SNOW ADVISORY FOR VAZ021 FROM 7 AM WEDNESDAY TO 1 PM WEDNESDAY. WV...SNOW ADVISORY FOR WVZ054 FROM 7 AM WEDNESDAY TO 1 PM WEDNESDAY. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 519 AM EST WED FEB 22 2006 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-231030- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 519 AM EST WED FEB 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT FOR HIGHLAND COUNTY VIRGINIA AND PENDLETON COUNTY WEST VIRGINIA FOR 1 TO 2 INCHES OF SNOW DURING THE MORNING HOURS. ALONG AND EAST OF THE BLUE RIDGE...PRECIPITATION WILL BEGIN AS SNOW AND THEN MIX WITH RAIN IN THE LATE MORNING AND EARLY AFTERNOON. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS THIS MORNING WOULD BE APPRECIATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 502 AM EST WED FEB 22 2006 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ025>031-036>042- 050>057-WVZ048>053-055-221615- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE- CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- HARDY- INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN... FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE... ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO... HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE... LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX... ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD... PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN 502 AM EST WED FEB 22 2006 A WEAK AREA OF LOW PRESSURE WILL PASS SOUTH OF THE REGION TODAY. THIS SYSTEM WILL BRING A CHANCE OF LIGHT SNOW TO WEST CENTRAL VIRGINIA THIS MORNING. THE PRECIPITATION WILL MOVE EAST DURING THE MORNING WHILE TEMPERATURES RISE. AN INCH OF SNOW ACCUMULATION IS POSSIBLE THIS MORNING OVER CENTRAL VIRGINIA...WITH LESSER AMOUNTS EXPECTED FURTHER NORTH. BY LATE MORNING TEMPERATURES WILL RISE FAR ENOUGH ABOVE FREEZING TO LIMIT ANY FURTHER ACCUMULATION. SNOW WILL MIX WITH OR CHANGE TO RAIN IN THE WASHINGTON DC AND BALTIMORE METRO AREAS AND ACROSS CENTRAL VIRGINIA THIS AFTERNOON.
The national radar mosaic for the moment the first event began.
12 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492174, 5492175, 5492176, 5492177, 5492178, 5492179, 5492180, 5492181, 5492182, 5492183, 5492184, 5492185.